Hail, Volusia
- When
- March 6, 10:35 AM EST
- Where
- Volusia County, 4.55 mi SW of West Holly Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.210, -81.140
The public reported quarter sized hail near LPGA Boulevard and Azure Court.
A severe thunderstorm produced quarter to ping pong ball sized hail in Daytona Beach and Daytona Beach Shores.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A severe thunderstorm produced quarter to ping pong ball sized hail in Daytona Beach and Daytona Beach Shores.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 6, 10:32 AM EST, 3 minutes earlier.
Area Forecast Discussion
National Weather Service Melbourne FL
1032 AM EST Sat Mar 6 2021
.UPDATE...
The frontal boundary is currently located across southern Brevard
and Osceola counties with the low pressure located over the GOMEX.
Light rain and virga is beginning to move into the northern portion
of the CWA as of 9 AM. The 12Z sounding at Cape Canaveral shows a
significant dry layer in the mid levels, further indicating that any
returns on radar will be light rain or virga. The forecast remains
on track, with only slight adjustments to the rain chances.
As the frontal boundary pushes through the Florida peninsula today,
rain chances will increase, first starting in the northern counties
and filling in down south by late morning and early afternoon. Total
rainfall amounts will likely range from 0.5" to 1.00" with over an
inch in some locations possible. Increasing surface convergence and
gulf moisture will help increase the coverage of showers across the
entire CWA by late morning. Light to moderate rain continues to be
expected to persist through the early overnight hours, with rain
chances diminishing after midnight as the shortwave pushes eastward.
Isolated lightning storms will possible throughout the local area
this afternoon with small hail possible with the stronger of the
storms. Afternoon high temperatures will be mid 60s across the north
and low to mid 70s across the south.
&&
.Aviation...
VFR conditions this morning before MVFR/IFR conditions move in this
afternoon with the convection associated with a frontal boundary
pushing through the local area. Precip is expected to start to
diminish after 06Z. Winds will be N/NE around 10-15 KT through the
TAF period. In the next TAF package, will most likely add TSRA for
all the TAF sites this afternoon.
&&
.Marine...
Deteriorating wind and sea conditions this afternoon and
evening as a frontal boundary is pushing through the local waters.
Current buoy observations show winds are westerly around 5 KT with
seas around 4 ft. Seas will begin to build this afternoon, starting
in the offshore waters of Volusia county and continuing to build and
slowly push southward through the overnight hours. Winds will be
NE/E around 5-10 KT before winds increase to 15-20 KT, starting in
the northern waters this afternoon and will push southward through
tonight. A small craft is in effect for the offshore waters of
Brevard and Volusia, and will expand to the nearshore waters of
Volusia and Brevard at 7 PM tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 52 65 47 / 90 80 0 0
MCO 70 53 69 47 / 80 50 0 0
MLB 71 57 70 52 / 90 50 10 0
VRB 74 58 71 53 / 80 50 20 0
LEE 66 50 68 45 / 80 50 0 0
SFB 67 52 68 47 / 90 60 0 0
ORL 70 54 70 49 / 80 50 0 0
FPR 75 58 72 54 / 80 60 20 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 4 AM EST Monday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 4 AM Sunday to 4 AM EST Tuesday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
Small Craft Advisory until 4 AM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Watson/Kelly/Weitlich/HaleyHazardous Weather Outlook National Weather Service Melbourne FL 503 AM EST Sat Mar 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 503 AM EST Sat Mar 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms are possible this afternoon around Lake Okeechobee and the Treasure Coast. Some may contain torrential downpours and brief gusty winds. .RIP CURRENT IMPACT... Rough surf along with a moderate risk of life-threatening rip currents will continue at Atlantic beaches today. .WIND AND SEA IMPACT... Boating conditions will deteriorate throughout the day over the local Atlantic waters. Seas will build ahead of an approaching low pressure system with hazardous boating conditions for small craft expected. Winds from the north-northeast at 20 to 25 knots with frequent higher gusts are forecast with seas building up to 7 to 10 feet over the Gulf Stream by tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A moderate risk of life-threatening rip currents at local beaches will continue through the weekend. Rough surf is also expected. Boating conditions will continue to be poor as a surface boundary slowly pushes through the area. Winds from the north-northeast at 20-25kts, gusting up to 30kts are expected with seas reaching up to 10ft over the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
Special Weather Statement
National Weather Service Melbourne FL
1026 AM EST Sat Mar 6 2021
FLZ041-141-061615-
Coastal Volusia FL-Inland Volusia FL-
1026 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST VOLUSIA COUNTY UNTIL
1115 AM EST...
At 1025 AM EST, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Ormond Beach, moving east at
10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond
Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 8097 2915 8119 2926 8126 2927 8115
2933 8115 2939 8105
TIME...MOT...LOC 1525Z 255DEG 10KT 2923 8115
KellyThe Melbourne radar (KMLB), 131 km away, was scanning. The volume nearest the first event began at 15:34 UTC.
8 hail. Local standard time, as filed.
The public reported quarter sized hail near LPGA Boulevard and Azure Court.
Daytona International Speedway Emergency Management reported half dollar sized hail west of Interstate 95 near LPGA Boulevard. They also reported small hail had accumulated on the ground and was 4 to 5 inches deep in some spots.
Daytona International Speedway Emergency Management reported half dollar sized hail at the Daytona International Speedway.
Numerous pictures received from the public via social media of hail up to quarter size in Daytona Beach and Daytona Beach Gardens. In some areas the hail there were several inches of small hail that accumulated.
A trained spotter reported quarter sized hail along Tropical Lane in Daytona Beach. The spotter also reported hail had accumulated on the ground.
Local broadcast media relayed reports of hail up to ping pong ball sized along South Peninsula Drive in Daytona Beach and Daytona Beach Shores.
A trained spotter reported penny sized hail on South Halifax Drive in Daytona Beach.
Volusia County Ocean Rescue reports hail up to half dollar in size in Daytona Beach Shores. They also reported the entire ocean front was covered in hail, with accumulations of a few inches in spots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 937306, 937307, 937308, 937310, 937311, 937309, 937313, 937312.